Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is my blood pressure medication effective?

I have BP that goes from high 130-145 over high 80-95 with a pulse rate of 90 s. I am on a low dose of Metoprolol and now BP is better, 115-125/75-85, but, pulse is still around 77-90. I still don t feel right as my initial symptom before meds was feeling pressure in my head and like i was dizzy or going to pass out. What else could be at play? Should I try other meds? I am worried that my diastolic and pulse are still high.
Mon, 7 Dec 2015
Report Abuse
Cardiologist 's  Response
Hello!

Thank you for your question on HCM!

Regarding your concern, I would explain that your symptoms don't seem to be related to your blood pressure. Your actual blood pressure values seem to be OK.

Your diastolic blood pressure is within the normal ranges too.

Regarding your heart rate, it doesn't seem to be elevated, becuase it is normal to have similar fluctuations during the day.

Nevertheless, I would recommend performing a Doppler ultrasound of the cervical arteries to examine the blood flow to the brain and exclude any possible vessel stenosis, which could lead to the episodes of dizziness.

Thyroid hormone levels, are necessary to exclude possible thyroid dysfunction.

Regarding your headache, I would recommend consulting with a neurologist for a careful physical examination and a possible brain CT scan to find out the cause. A routine blood tests for chronic anemia or inflammation would be necessary too.

Hope you will find this answer helpful!

Greetings!

Dr. Iliri
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

What is the best blood pressure medication with the least side effects ? I have tried Linsinopril, Diovan (valsartan), Atenolol, Altace. They all bring my blood pressure down some, except for Diovan. It doesnt. The rest have similar side effects. Dizziness, incoherent, lack of energy. Thank you for your response. I am at risk of a stroke each day.

doctor1 MD

Iwent off blood pressure meds to see if I was being affected by side effects and blood pressure stayed normal so I never restarted taking the meds however after a cortisone shot blood sugars and blood pressure have risen. Should I reinstate the blood pressure meds and how long would it take before they start working. I was on Spironolactone, Divon, and lopressor Pressure are 160/100 heart rates in the 100 as well

doctor1 MD

Here is my question: I have been on blood pressure medication for about 10 years. Mainly because I didn’t know the effects of sleep apnea. This past January, i started to use a CPAP and working out on a daily bases. My BP is now 118/77. I would like to go off of the mess, but my PCP says no. What do you think? Is it safe to go off of them? I plan on slowly weaning myself off.